i was taking propanlol 3 times a day and my doctor changed me to citalopram,is this medication for your heart,like propranlol,should i use it as a heart med
Citalopram - propanolol?
- 28 Oct 2012 by pattycake71
- 29 October 2012
- citalopram, doctor, medication, heart
Added 28 Oct 2012:
im really scared to take it,my doctor was on vacation and another dr. put me on citalopram.what had happen was this,i went to see my doctor and he said the propanlol was interfering with my asthma meds. and i didnt even know i was on asthma meds.so he was going to write something in the place of propanlol,but it wasnt on the scripts he wrote,couldnt call my main doctor cause he wasnt there,so im scared to take this citalopram if it isnt for the heart.i havent been on any heart meds for a week now,going to call my dr. and see what he said
no citralopram is an anti depressant/ anxiety med belongs to a group of ssris ur doc may have give u the cit if he thinks your symptoms are depression anxiety related i an presuming u were on propanolol for heart racing shaking palpatations nerves ect? u can take both together i have been on both for 4 weeks with intention of reducing propanalol once cit kicks in.
Hi pattycake, & welcome to the site. propanollo is a beta blocker & if your PCP has ordered for your heart or blodd pressure, you probably should be taking it. You didn't list what asthma medications you take or use or how bad the asthma is. I don't personally like it when a doctor is one vcation & another steps in & starts changing your meds. I am giving you a link to propranolol:
Citalopram is an antidepressant, & without your doctors knowledge I personally would not start on it if your have been diagnosed with heart problems ergot the propranolol. It can actually cause these problems to be worse. I am giving you the lnk to this also:
If your own doctor is due back shortly, I would discuss this with him at his earliest convenience. Please the info I have given you on these two drugs. Like I said, if you have been diagnosed with a heart problem, then depending on what your PCP has to say about this I would continue with his program. Best wishes to you...
Beta blockers can cause asthma to trigger. Patty cake, you need to check what all your meds are and learn about them. No one should take meds they don't have any idea what they are for. You can do that right here on this site, just put the name in the search at the top of the page. I don't see any way an antidepressant is going to do anything for your heart unless you have a rapid heart beat and he thinks its anxiety/depression. I would call my regular doc asap. You need to start asking questions about your health and why they are giving you the med.
Hi, i agree with the others, it is not acceptable for your doctor to prescribe you medications that he hasn't educated you on. It seems crazy to me that you are being treated for asthma without you knowing you have it?? I'm sure you would have symptoms if you have asthma, otherwise how would your doctor know to treat it? It is a bit worrying. Also there is an interactions risk between the Citalopram and Propranolol, i have added the link. I would speak to a medical professional asap, a second opinion wouldn't hurt.
Hello pattycake71. Citalopram has been perscribed (besides for depresion)off label for many diagnosis. Over seventeen of them. From in the treatment of Tourette Syndrome, Dementia, Anxiety, Hot Flashes, Premenstrual Dysphoic Disorder (PMDD) Dementia, Alcoholism, Diabetic Neuropothy, GAD, etc etc etc. I would subscribe that the doctor knows how it will works in regards to your diagnosis. Regards pledge
Please go to a walk in clinic. We have lots of them here specifically for this kind of problem. Or you can go to the emergency ward of a hospital. Just tell them you feel unsure about what has been prescribed to you by a doctor who is not your primary doctor. Mention you would like another opinion. It is important to know the drugs you are on and why and the dosage so bring those drugs with you. You can also talk to your pharmacist as they are very well knowledged on prescriptions and their side affects.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Sep 2011 • 3 answers
Updated 8 Jun 2013 • 4 answers
Citalopram - I have been having bad panic attacks tht causes heart palpitations and I was prescribed
Updated 12 Feb 2015 • 4 answers
Citalopram - Ive been taking citalophram for 1 week and keep getting heart palpitations, I feel like
Updated 13 Nov 2017 • 2 answers
Updated 1 May 2018 • 3 answers